MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Codes Obstruction of Flow (2423); Malposition of Device (2616)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Vascular Dissection (3160)
Date of Event 01/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "manta 18f closure was used by physician per ifu and patient developed cold leg while in recovery.The event occurred in post-op recovery.Vascular surgery was required to determine why there was no blood flow to the leg.".
 
Additional Manufacturer Narrative
Qn#(b)(4).The device was not returned for investigation.No return product evaluation could be completed.Teleflex obtained photos.Ct image revealed measurements of the vessel.The second image showed the explanted manta collagen plug (suture, collagen, and anchor).The device lot history record review indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.A 78-year-old, male patient, 73in., 185lb.S, 24.4 bmi, presented in the or for a tavr procedure.A centrally positioned access was achieved utilizing micropuncture with ultrasound for guidance.The right common femoral arteriotomy (rcfa) was 7.5+cm, with mild calcification noted in the lower third of the femoral head, anterior wall calcification, with a measured deployment depth of 3.5mm + 1mm.No issues were encountered advancing or withdrawing the 16f expandable procedural sheath during the case.Before closure, activated clotting time (act) was below 250, heparin and protamine were administered, and an 18f manta was deployed to the measured depth.Hemostasis was immediate, and the patient was transferred to recovery.While in recovery, the patient developed a cold leg and a loss of pulses.The vascular surgeon was called in for surgical intervention.During the cut-down, the manta anchor was seen malpositioned and a dissection was obstructing flow.The manta device was explanted, and the vessel was repaired.Dissections are a common event in large bore procedures.It is inconclusive if the dissection was caused during the procedure or by the manta device.Therefore, the root cause of the occlusion requiring surgical intervention is likely contributed to a dissection resulting in ischemia present at the access site potentially disrupting the proper placement of the manta anchor.The device was not returned, there is believed to be no device failure.Risk documentation has been reviewed , and occlusion is a known device risk.The patient did not experience any health consequences from this event and the outcome post-procedure is fine.The manta instructions for use (ifu) lists potential adverse events related to the deployment of vascular closure devices including ischemia of the leg or stenosis of the femoral artery; local trauma to the femoral or iliac artery wall, such as dissection and other access site complications leading to bleeding, hematoma, pseudoaneurysm, etc., possibly requiring blood transfusion, surgical repair, or endovascular intervention.Potential adverse events associated with any large bore intervention, including the use of the manta vascular closure device, include but are not limited to vessel laceration or trauma.There appears to be no product quality issue concerning manufacture, documentation, or labeling.The der process will continue to monitor and investigate any similar events.No risk evaluation is required as the actual severity does not exceed the expected severity per the risk documentation.
 
Additional Manufacturer Narrative
(b)(4).Imdrf bcd codes updated.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville 27560
MDR Report Key21406424
Report Number3010252479-2025-00011
Device Sequence Number20891726
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240423(17)251023(10)73D2401024(21)
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2025
Device Catalogue Number2115
Device Lot Number73D2401024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient Age78 YR
Patient SexMale
Patient Weight84 KG